Alert archive / South Carolina / Special Weather Statements in 2011
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Aug 6, 2011, 5:59 PM EDT for Hampton County, South Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2011, 5:59 PM EDT (21:59 UTC)
- Expired
- Aug 6, 2011, 6:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Charleston, SC
County Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 23 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1719 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
058
WWUS82 KCHS 062159
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
559 PM EDT SAT AUG 6 2011
SCZ040-042-062230-
ALLENDALE-HAMPTON-
559 PM EDT SAT AUG 6 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON
COUNTIES THROUGH 630 PM EDT...
AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM FAIRFAX TO
SHIRLEY...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALMEDA INTERSECTION...BRUNSON...CROCKETVILLE...ESTILL...FAIRFAX...
FURMAN...GARNETT...GIFFORD...HAMPTON...LAKE WARREN STATE PARK...
LENA...LURAY...MILEY...SCOTIA...SHIRLEY AND VARNVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3265 8139 3267 8140 3307 8118 3306 8110
3302 8108 3296 8102 3291 8099 3290 8097
3270 8109 3257 8126 3263 8142
TIME...MOT...LOC 2159Z 270DEG 14KT 3300 8118 3265 8139
$$
JAQWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 6, 4:50 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 6, 4:50 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
450 PM EDT SAT AUG 6 2011
.SYNOPSIS...
A SURFACE TROUGH OF LOW PRESSURE WILL PERSIST INLAND THROUGH THE
WEEKEND. A COLD FRONT COULD APPROACH FROM THE NORTHWEST LATE
TUESDAY AND WEDNESDAY...HIGH PRESSURE WILL THEN SETTLE INTO THE
REGION LATE WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE SPREAD ALONG THE
SEABREEZE THIS AFTERNOON. ABUNDANT DEEP LAYER MOISTURE...EVIDENT
IN PWAT VALUES NEAR 2.5 INCHES...HAS ALLOWED HEAVY DOWNPOURS TO
CREATE LOCAL FLOODING WITHIN NEARLY STATIONARY STORMS. NUMEROUS
BOUNDARIES ARE EVIDENT ON RADAR...PROVIDING ADDITIONAL FOCI FOR
CONVECTIVE DEVELOPMENT. WHERE BOUNDARY INTERACTIONS OCCUR...SUCH
AS BETWEEN OUTFLOWS AND THE SEABREEZE...ISOLATED THUNDERSTORMS
COULD PULSE TO SEVERE LEVELS AND PRODUCE DAMAGING WINDS.
SCATTERED CONVECTION IS EXPECTED TO CONTINUE FOR THE NEXT SEVERAL
HOURS...MAINTAINED BY THE INLAND PROGRESSION OF THE SEABREEZE AND
AFOREMENTIONED BOUNDARY INTERACTIONS. HAVE CONTINUED 20 TO 30
PERCENT RAIN CHANCES UNTIL AROUND MIDNIGHT...THEN DROP RAIN
CHANCES EVERYWHERE EXCEPT THE CHARLESTON TRI COUNTY AREA DURING
THE EARLY MORNING HOURS. IT SHOULD BE NOTED THAT THERE IS A LOT OF
UNCERTAINTY REGARDING CONVECTIVE POTENTIAL AND COVERAGE AFTER
SUNSET...AND ONGOING FORECAST WILL LIKELY NEED TO BE ADJUSTED ONCE
TRENDS BECOME MORE CLEAR.
HAVE CANCELED THE HEAT ADVISORY FOR COASTAL COUNTIES...AS TEMPERATURES
DROPPED NEARLY 20 DEGREES IN LOCATIONS THAT EXPERIENCED HEAVY RAINFALL.
THE ADVISORY WILL LIKELY BE ALLOWED TO EXPIRE AT 7 PM EDT FOR THE
REMAINING COUNTIES. LOW TEMPERATURES TONIGHT WILL REACH THE MID TO
UPPER 70S.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
THE LARGE SCALE PATTERN WILL FEATURE A BROAD UPPER TROF ACROSS THE
GREAT LAKES AND MID ATLANTIC AND NORTHEAST U.S. AND A FLAT RIDGE
ACROSS THE ENTIRE SOUTHERN U.S. AND FLORIDA. THIS WILL KEEP WNW
UPPER FLOW ACROSS THE REGION WITH POTENTIAL EMBEDDED SHORT
WAVES/WEAK IMPULSES AFFECTING EACH DAY. THE TIMING OF ANY UPPER
SHORT WAVES IS NEARLY IMPOSSIBLE AT THIS POINT...BUT WILL
UNFORTUNATELY BE A LARGE FACTOR IN THE DAILY COVERAGE OF
CONVECTION.
FEEL SUNDAY MAY BE THE MOST ACTIVE DAY WITH MODELS INDICATING A
SHORT WAVE AND ASSOCIATED SURFACE TROUGH ACROSS THE REGION. GIVEN
DEEP LAYER MOISTURE IN PLACE WITH PWS BETWEEN 2 AND 2.5 INCHES...
HAVE KEPT CHANCE POPS FOR MAINLY AFTERNOON AND EVENING. WOULD NOT BE
SURPRISED IF THESE POPS NEED TO BE RAISED A LITTLE MORE WITH LATER
FORECAST PACKAGES. MAX HEAT INDICES STILL SOLID HEAT ADVISORY
LEVELS. THEREFORE...WILL BE ISSUING YET ANOTHER HEAT ADVISORY FOR
TOMORROW AFTERNOON. THERE COULD BE SOME REGIONS...ESPECIALLY NEAR
THE COAST...COULD TOUCH EXCESSIVE HEAT WARNING LEVELS FOR A BRIEF
TIME TOMORROW...DEPENDING ON HOW AFTERNOON CONVECTION PLAYS OUT.
BY MONDAY...THE BEST DEEP LAYER MOISTURE AND LOW LEVEL CONVERGENCE
SEEMS TO SLIDE A TAD SOUTHWARD INTO THE SOUTHERN HALF OF THE REGION.
HAVE NUDGED POPS UP TO LOW END CHANCE FOR THE SOUTHERN PORTION OF
THE REGION AND KEPT SLIGHT CHANCE ELSE WHERE. MAX TEMPS COMBINED WITH
HIGH DEWPOINTS WILL AGAIN LIKELY RESULT IN SOLID HEAT ADVISORY CONDITIONS.
FOR TUESDAY...THE REGION WILL BE ON THE SOUTHERN FRINGE OF A PRETTY
SIGNIFICANT UPPER SHORT WAVE MOVING ACROSS THE OH RIVER VALLEY.
MODEL POPS SEEM A LITTLE LOW FOR THIS SITUATION...ESPECIALLY GIVEN
PWS STILL AROUND 2 INCHES. GIVEN UNCERTAINTY...HAVE MAINTAINED SLIGHT
CHANCE POPS FOR NOW...BUT WILL NEED TO MONITOR MODEL TRENDS FOR THE
POTENTIAL TO RAISE POPS FOR THIS PERIOD. NO BIG SURPRISE...HEAT
INDICES EXPECTED TO BE IN SOLID ADVISORY LEVELS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE REGION WILL REMAIN BETWEEN A SURFACE TROUGH OF LOW PRESSURE
INLAND OVER THE CAROLINAS AND HIGHER PRESSURE WELL SOUTHEAST OF THE
AREA OVER THE ATLANTIC. THIS WILL KEEP GENERALLY SOUTH TO SOUTHWEST
WINDS OF 15 KT OR LESS AND SEAS OF 3 TO 5 FT OR LESS THROUGH THE
PERIOD. WINDS MAY INCREASE TO 15-20 KT DURING THE EVENING AND LATE
NIGHT TIME FRAME THROUGH TUESDAY NIGHT. A WEAK COLD FRONT MAY
APPROACH THE REGION FROM THE NW BY THURSDAY.
THE CIRCULATION WITH TROPICAL CYCLONE EMILY IS EXPECTED TO REMAIN
SOUTH AND EAST OF THE REGION THROUGH THE PERIOD...WITH LITTLE TO NO
DIRECT IMPACT ON THE REGION. STAY TUNED THE LATEST FORECAST FROM THE
NATIONAL HURRICANE CENTER CONCERNING THE PROGRESS OF TROPICAL
CYCLONE EMILY.
RIP CURRENTS...THERE HAS BEEN SOME LOW AMPLITUDE SWELLS OR NEAR 2 FT
PRESENT WITH PERIODS AROUND 10 SECONDS...BUT LATEST RIP CURRENT
CALCULATIONS FALLING SOLIDLY IN THE LOW CATEGORY FOR SUNDAY. WILL
CONTINUE TO KEEP AN EYE ON THE LATEST TRENDS FOR ANY CHANGES...
ESPECIALLY GIVEN THE PRESENCE OF A REGENERATED TROPICAL CYCLONE
EMILY. HOWEVER...EMILY IS EXPECTED TO REMAIN WELL SOUTHEAST OF THE
REGION...AND FEEL THAT ANY INCREASED SWELL/WAVES WITH THIS SYSTEM
WILL REMAIN OFFSHORE. THEREFORE...NOT EXPECTING ANY MAJOR RIP CURRENT
ISSUES ASSOCIATED WITH EMILY THIS WEEK.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SCATTERED CONVECTION HAS INITIATED ALONG AND INLAND OF THE
SEABREEZE THIS AFTERNOON. HAVE INCLUDED TEMPO GROUPS FOR TSRA AT
BOTH TAF SITES THROUGH LATE AFTERNOON. GUSTY WINDS AND HEAVY RAIN
ARE POSSIBLE WITHIN ANY THUNDERSTORMS THAT DEVELOP OVER THE
TERMINALS. CONVECTIVE COVERAGE WILL LIKELY DIMINISH AFTER
SUNSET...AND ALTHOUGH AN ISOLATED CHANCE FOR PRECIPITATION COULD
PERSIST INTO THE OVERNIGHT HOURS...CONFIDENCE IS TOO LOW TO
INCLUDE IN THE EVENING/NIGHTTIME HOURS OF THE TAF FOR EITHER
TERMINAL.
THERE IS A SMALL CHANCE FOR LIGHT FOG DEVELOPMENT...ESPECIALLY IF
HEAVY RAIN IMPACTS THE TAF SITES. PREFER TO MONITOR TRENDS AND
ALLOW SUBSEQUENT TAF ISSUANCES TO ADDRESS FOG POTENTIAL...AS MODEL
GUIDANCE MAINTAINS VFR VISIBILITIES THROUGH SUNDAY MORNING.
EXTENDED AVIATION OUTLOOK...VFR WILL PREVAIL EXCEPT POSSIBLY SHORT
DURATIONS OF MVFR/IFR DURING ANY AFTERNOON CONVECTION...ESPECIALLY
SUNDAY THROUGH TUESDAY.
&&
.MARINE...
SOUTHERLY WINDS WILL INCREASE THIS EVENING AND INTO TONIGHT LATE
IN THE DAY AND CONTINUE INTO TONIGHT DUE TO SOME PINCHING OF THE
PRESSURE GRADIENT AND THE LOW LEVEL NOCTURNAL SURGE. WINDS TODAY
WILL BE AT 15 KT OR LESS...BUT WILL CLIMB TO 15-20 KT OR EVEN A
SOLID 20 KT THROUGH THE NIGHT. SEAS WILL BE COMPRISED OF BOTH WIND
DRIVEN WAVES AND LONGER PERIOD SWELLS THROUGH TONIGHT...BUT
NOTHING HIGHER THAN 3 OR 4 FT LOOKS TO OCCUR.
THE REGION WILL REMAIN BETWEEN A SURFACE TROUGH OF LOW PRESSURE
INLAND OVER THE CAROLINAS AND HIGHER PRESSURE WELL SOUTHEAST OF THE
AREA OVER THE ATLANTIC. THIS WILL KEEP GENERALLY SOUTH TO SOUTHWEST
WINDS OF 15 KT OR LESS AND SEAS OF 3 TO 5 FT OR LESS THROUGH THE
PERIOD. WINDS MAY INCREASE TO 15-20 KT DURING THE EVENING AND LATE
NIGHT TIME FRAME THROUGH TUESDAY NIGHT. A WEAK COLD FRONT MAY
APPROACH THE REGION FROM THE NW BY THURSDAY.
THE CIRCULATION WITH TROPICAL CYCLONE EMILY IS EXPECTED TO REMAIN
SOUTH AND EAST OF THE REGION THROUGH THE PERIOD...WITH LITTLE TO NO
DIRECT IMPACT ON THE REGION. STAY TUNED THE LATEST FORECAST FROM THE
NATIONAL HURRICANE CENTER CONCERNING THE PROGRESS OF TROPICAL
CYCLONE EMILY.
RIP CURRENTS...THERE HAS BEEN SOME LOW AMPLITUDE SWELLS OR NEAR 2 FT
PRESENT WITH PERIODS AROUND 10 SECONDS...BUT LATEST RIP CURRENT
CALCULATIONS FALLING SOLIDLY IN THE LOW CATEGORY FOR SUNDAY. WILL
CONTINUE TO KEEP AN EYE ON THE LATEST TRENDS FOR ANY CHANGES...
ESPECIALLY GIVEN THE PRESENCE OF A REGENERATED TROPICAL CYCLONE
EMILY. HOWEVER...EMILY IS EXPECTED TO REMAIN WELL SOUTHEAST OF THE
REGION...AND FEEL THAT ANY INCREASED SWELL/WAVES WITH THIS SYSTEM
WILL REMAIN OFFSHORE. THEREFORE...NOT EXPECTING ANY MAJOR RIP CURRENT
ISSUES ASSOCIATED WITH EMILY THIS WEEK.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ087-088-
099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ040-042>045-
047>052.
MARINE...NONE.
&&Hazardous weather outlook, Aug 6, 4:53 PM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 453 PM EDT SAT AUG 6 2011 GAZ087-088-099-100-114-115-SCZ040-042>045-072100- JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-INLAND BERKELEY- 453 PM EDT SAT AUG 6 2011 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. EXCESSIVE HEAT...TEMPERATURES IN THE MID AND UPPER 90S ALONG WITH HIGH HUMIDITY WILL LIKELY COMBINE TO PRODUCE HEAT INDICES AT OR ABOVE 105 DEGREES DURING PEAK HEATING HOURS SUNDAY THROUGH AT LEAST WEDNESDAY. HIGHEST HEAT INDICES ARE ANTICIPATED SUNDAY AND MONDAY AFTERNOON WITH INDICES BETWEEN 109 TO 114 DEGREES. HEAT ADVISORIES WILL LIKELY BE REQUIRED THROUGH THE MIDDLE OF NEXT WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ101-116-118-137-138-140-SCZ047-052-072100- EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY- INLAND MCINTOSH-INLAND JASPER-TIDAL BERKELEY- 453 PM EDT SAT AUG 6 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. EXCESSIVE HEAT...TEMPERATURES IN THE MID AND UPPER 90S ALONG WITH HIGH HUMIDITY WILL LIKELY COMBINE TO PRODUCE HEAT INDICES AT OR ABOVE 105 DEGREES DURING PEAK HEATING HOURS SUNDAY THROUGH AT LEAST WEDNESDAY. HIGHEST HEAT INDICES ARE ANTICIPATED SUNDAY AND MONDAY AFTERNOON WITH INDICES BETWEEN 109 TO 114 DEGREES. HEAT ADVISORIES WILL LIKELY BE REQUIRED THROUGH THE MIDDLE OF NEXT WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-072100- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 453 PM EDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-072100- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 453 PM EDT SAT AUG 6 2011 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. EXCESSIVE HEAT...TEMPERATURES IN THE MID AND UPPER 90S ALONG WITH HIGH HUMIDITY WILL LIKELY COMBINE TO PRODUCE HEAT INDICES AT OR ABOVE 105 DEGREES DURING PEAK HEATING HOURS SUNDAY THROUGH AT LEAST WEDNESDAY. HIGHEST HEAT INDICES ARE ANTICIPATED SUNDAY AND MONDAY AFTERNOON WITH INDICES BETWEEN 109 TO 114 DEGREES. HEAT ADVISORIES WILL LIKELY BE REQUIRED THROUGH THE MIDDLE OF NEXT WEEK. RIP CURRENTS...LONG PERIOD SWELLS ASSOCIATED WITH TROPICAL CYCLONE EMILY MAY IMPACT THE BEACHES BY EARLY NEXT WEEK... POSSIBLY RESULTING IN AN ELEVATED RISK FOR RIP CURRENTS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 6, 2:19 PM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
219 PM EDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM HAIL THUNDERBOLT 32.03N 81.05W
08/06/2011 E1.00 INCH CHATHAM GA PUBLIC
PUBLIC REPORTED QUARTER SIZE HAIL IN THUNDERBOLT. ALSO
GUSTY WINDS WITH OCCASIONAL POWER OUTAGES.
&&
EVENT NUMBER CHS1100736
JRLLocal storm report, Aug 6, 4:08 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD 1 NNW ARCHDALE 32.91N 80.11W
08/06/2011 DORCHESTER SC LAW ENFORCEMENT
FLOOD WATERS STALLED TWO VEHICLES AT THE INTERSECTION
OF ASHLEY PHOSPHATE AND DORCHESTER ROADS. ADDITIONAL
REPORTS OF HIGH WATER ON ROADWAYS SUCH AS OLD TROLLY
ROAD...RIVERS AVENUE AND CEDAR GROVE ROAD HAVE BEEN
RECEIVED THROUGH 350 PM.
&&
EVENT NUMBER CHS1100737
JAQSpecial weather statement, Aug 6, 4:29 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 429 PM EDT SAT AUG 6 2011 SCZ042-043-047>049-062100- BEAUFORT-COASTAL COLLETON-HAMPTON-INLAND COLLETON-INLAND JASPER- 429 PM EDT SAT AUG 6 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER... COLLETON AND BEAUFORT COUNTIES THROUGH 500 PM EDT... AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR COOSAWHATCHIE...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... COOSAWHATCHIE...GARDENS CORNER...GILLISONVILLE...MCPHERSONVILLE... POCOTALIGO...SHELDON AND YEMASSEE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3281 8076 3262 8062 3249 8101 3260 8110 TIME...MOT...LOC 2028Z 237DEG 18KT 3258 8095 JAQ
Local storm report, Aug 6, 4:56 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
456 PM EDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM TSTM WND DMG 1 NE MONTGOMERY 31.95N 81.11W
08/06/2011 CHATHAM GA TRAINED SPOTTER
SPOTTER REPORTED SEVERAL LARGE TREES DOWN IN THE
KINGSWAY SUBDIVISION ON WHITFIELD AVE.
&&
EVENT NUMBER CHS1100738
BDCLocal storm report, Aug 6, 5:01 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
501 PM EDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL HAMPTON 32.88N 81.13W
08/06/2011 E0.70 INCH HAMPTON SC TRAINED SPOTTER
SPOTTER REPORTED DIME SIZE HAIL.
&&
EVENT NUMBER CHS1100739
BDCSpecial weather statement, Aug 6, 5:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
559 PM EDT SAT AUG 6 2011
SCZ040-042-062230-
ALLENDALE-HAMPTON-
559 PM EDT SAT AUG 6 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON
COUNTIES THROUGH 630 PM EDT...
AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM FAIRFAX TO
SHIRLEY...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALMEDA INTERSECTION...BRUNSON...CROCKETVILLE...ESTILL...FAIRFAX...
FURMAN...GARNETT...GIFFORD...HAMPTON...LAKE WARREN STATE PARK...
LENA...LURAY...MILEY...SCOTIA...SHIRLEY AND VARNVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3265 8139 3267 8140 3307 8118 3306 8110
3302 8108 3296 8102 3291 8099 3290 8097
3270 8109 3257 8126 3263 8142
TIME...MOT...LOC 2159Z 270DEG 14KT 3300 8118 3265 8139
JAQThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:57 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Aug 6, 2:04 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 56 min |
| Aug 6, 2:32 PM EDT | Areal Flood Advisory | CHS | Chatham | 88 min |
| Aug 6, 3:11 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham | 35 min |
| Aug 6, 4:00 PM EDT | Heat Advisory | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 27 hr |
| Aug 5, 10:03 PM EDT | Special Weather Statement | CHS | Hampton | 42 min |
| Aug 6, 2:28 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 2 hr |
| Aug 6, 3:17 PM EDT | Areal Flood Advisory | CHS | Colleton | 118 min |
| Aug 6, 3:31 PM EDT | Flash Flood Warning | CHS | Berkeley, Charleston, Dorchester | 49 min |
| Aug 6, 4:29 PM EDT | Special Weather Statement | CHS | Jasper | 31 min |
| Aug 6, 4:47 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Hampton | 39 min |
Nearby
Special Weather Statements in South Carolina, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.